MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3544257MC
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 03/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: as of now there is no information regarding the explant or reoperation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old female patient underwent primary breast augmentation with mentor memorygel breast implant (sx mod classic gel, 425cc, date of implant (b)(6) 2014) on both sides and experienced breast implants rupture bilaterally.It was also reported that the patient has developed late onset seroma in the left breast.No information was provided regarding testing of the seroma fluid.At this time, mentor has received no information regarding explantation or an expected explantation date.This medwatch report is for the patient¿s right-sided device.
 
Additional Manufacturer Narrative
A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.On (b)(6) 2021, mentor became aware that event description (b5) of the previous initial submission mistakenly did not say "caucasian".This is a caucasian patient.Race and ethnicity were correctly selected.This supplemental medwatch report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4) b5: term "caucasian" missing from event description.
 
Additional Manufacturer Narrative
On october 1, 2021, mentor became aware that the date of surgery was (b)(6) 2021.Hence, following fields have been updated on this form: is required intervention has been selected under section b; field b2.Fields d6b for explantation date have been updated to (b)(6) 2021.Field h6 health effect - impact code ¿device explantation¿ has been added.Field h6 type of investigation has been updated to "device not returned" reason for device explant and/or reoperation: right rupture.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.This supplemental report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On october 15, 2021, mentor became aware that date of event was (b)(6) 2021.Hence, field b3 is updated on this form.Also, date of explantation is (b)(6) 2021.Field d6b is (b)(6) 2021.This supplemental report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On october 28, 2021, mentor became aware that the date of explantation is (b)(6) 2021.Field d6b is (b)(6) 2021.This supplemental report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On december 6, 2021, the mentor failure analysis lab received the device for evaluation.On december 17, 2021, device evaluation was completed.Device evaluation summary: mentor conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the sx mod classic gel, 425cc breast implant had an area of siltex cracking on the posterior view.In addition, a tear was noted within the siltex cracking, measuring approximately 0.5 cm.The evaluation determined that the cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.It should be noted that as part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.This supplemental report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key12196023
Report Number1645337-2021-08128
Device Sequence Number13823101
Product Code FTR
UDI-Device Identifier00081317004455
UDI-Public00081317004455
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Model Number3544257MC
Device Catalogue Number3544257MC
Device Lot Number6771221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2021
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer08/03/2021
10/01/2021
10/15/2021
10/28/2021
12/06/2021
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date08/04/2021
10/11/2021
10/22/2021
11/07/2021
12/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age46 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite